Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Having leg pain. Took tylenol. Muscle ache? What to do?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
Hi, My nine year old daughter has been complaining of leg pain all day off and on, and is now crying because it hurts so much. I just gave her some tylenol. She says it is a muscle ache in both the thighs. She has had nothing like this before, only an occasional growing pain. Any ideas what it is?
Posted Fri, 21 Jun 2013 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 38 minutes later
Thanks for posting your query.
The sudden pain on the legs in a 9 year old can be due to -
1. Muscle pain: Muscle pain or myalgia is a common cause and may be due to overuse (mild trauma) or associated with the generalized aches and pain of an infection - may be a viral infection.
2. Muscle cramps: Muscles may cramp, causing significant pain. This may be due to a lack of stretching or an imbalance of electrolytes in the bloodstream.
Sometimes, it can be due to dehydration, muscle fatigue or electrolyte abnormalities. It is better to drink sufficient fluid and also see that her intake of electrolytes (sodium, potassium, magnesium ) is sufficient. She can drink Oralyte for this.
In case the pain is persistent, she might need oral muscle relaxants and hot fomentation. Do consult a physician for the same.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor